MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS INC 8G MAMMOTOME REVOLVE STEREOTACTIC PROBE; BIOPSY SYSTEM

DEVICOR MEDICAL PRODUCTS INC 8G MAMMOTOME REVOLVE STEREOTACTIC PROBE; BIOPSY SYSTEM
Model Number MST0809
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The mammotome revolve dual vacuum assisted biopsy system is intended to obtain tissue samples from the breast or axillary nodes for diagnostic analysis of breast abnormalities.The device has not been returned for evaluation, which prevents a full investigation and analysis of the root cause at this time.However, this failure mode has been reviewed by our medical advisor and identified in the risk management file for performance expectations.The device is intended to be used by a trained professional who is familiar with precautions related to blood borne pathogen exposure when completing a biopsy procedure.However, ejection with velocity is not expected by the user and has greater chance to harm than fluid egression including, but not limited to, the fluid entering mucous membranes.The device is not meeting its intended performance specification and claims and is considered to have malfunctioned.The patient or user may be exposed to biological hazards resulting in infection or cross-contamination.Although no serious injuries have occured, this failure mode has been evaluated by our medical advisor and based on potential for cross contamination or infection due to possible exposure to body fluids, it has been determined to be a reportable malfunction.Thus, pursuant to 21 cfr 803, we are submitted this medwatch report.
 
Event or Problem Description
It was reported by rep during procedure during biopsy, rad went into inject additional lido and the lido shot out of the back of the specimen collection chamber.As a result, a tissue sample as hanging out of the back of the collection chamber and both the rad and tech had gotten sprayed with fluid.They were able to complete the biopsy but wanted to make note of this occurrence.The procedure was completed with the original device.No patient complications.

Brand Name
8G MAMMOTOME REVOLVE STEREOTACTIC PROBE
Common Device Name
BIOPSY SYSTEM
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS INC
300 e business way
fifth floor
cincinnati OH 45241
MDR Report Key9269834
Report Number3008492462-2019-00048
Device Sequence Number16712286
Product Code KNW
UDI-Device Identifier10841911100710
UDI-Public(01)10841911100710(17)220722(10)F11929548D
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K152989
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/22/2022
Device Model NumberMST0809
Device Catalogue NumberMST0809
Device Lot NumberF11929548D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2019
Initial Report FDA Received Date11/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1